MAUDE Adverse Event Report: ICU Medical, Inc. Bivona Flextend Pediatric and Neonatal Tracheostomy Tubes; Tube tracheostomy and tube cuff

ICU Medical, Inc. Bivona Flextend Pediatric and Neonatal Tracheostomy Tubes; Tube tracheostomy and tube cuff
Catalog Number XA23LS60ZSC081N
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tracheostomy tube experienced unintended inflation of the inner cuff when air was introduced into the outer cuff, which prevented the patient from speaking.The issue was identified after the device had been placed in the patient's airway.There was patient involvement associated with this event; however, no patient harm or adverse effects were reported, as the patient remained under continuous monitoring.
 
Additional Manufacturer Narrative
This file was originally incorrectly filed under registration number (b)(4).The date of that submission was 27-may-2026.One sample was returned for evaluation.A review of the lot history identified no nonconformities that could have contributed to the reported complaint.Visual inspection and functional testing were performed, and no anomalies were observed.The reported issue could not be replicated, as inflation or deflation of one cuff did not influence the other cuff during testing.Therefore, the complaint was not confirmed.

Brand Name
Bivona Flextend Pediatric and Neonatal Tracheostomy Tubes
Common Device Name
Tube tracheostomy and tube cuff
Manufacturer (Section D)
ICU Medical, Inc.
5700 w 23rd ave
gary IN 46406
Manufacturer Contact
reed covert
951 calle amanecer
san clemente, CA 92673
+1(224)706-2300
MDR Report Key50916124
Report Number1824231-2026-00010
Device Sequence Number5778092
Product Code JOH
UDI-Device Identifier15019517369793
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberXA23LS60ZSC081N
Device Lot NumberGC012665
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/03/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2026
Initial Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight37 LB